Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Fixed algebras of residually nilpotent Lie algebras

Author: Vesselin Drensky
Journal: Proc. Amer. Math. Soc. 120 (1994), 1021-1028
MSC: Primary 17B40
MathSciNet review: 1181161
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {L_m}$ be the free Lie algebra of rank $ m > 1$ over a field $ K$, and let $ J$ be an ideal of $ {L_m}$ such that $ J \subset L_m^{''}$ and the algebra $ {L_m}/J$ is residually nilpotent. Let $ G \ne \langle 1\rangle $ be a finite group of automorphisms of $ {L_m}/J$ and the order of $ G$ be invertible in $ K$. We establish that the algebra of fixed points $ {({L_m}/J)^G}$ is not finitely generated. The class of algebras under consideration contains the free Lie algebra over an arbitrary field and the relatively free algebras in nonnilpotent varieties of Lie algebras over infinite fields of characteristic different from $ 2$ and $ 3$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17B40

Retrieve articles in all journals with MSC: 17B40

Additional Information

Keywords: Fixed points of automorphisms of Lie algebras, residually nilpotent Lie algebras, free Lie algebras
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society